Cutaneous Vasculitis Secondary to Ramipril
January 2004 | Volume 3 | Issue 1 | Case Reports | 81 | Copyright © January 2004
S Gupta MD, NM Gandhi MD, J Ferguson MD
AbstractA 61-year-old patient who had been treated with lisinopril in the past without any problems was commenced on ramipril for left ventricular dysfunction. He developed a painful symmetrical purpuric eruption over both feet after three days. A full vasculitis screen was negative. Ramipril was stopped and he required a course of steroids after which the rash improved slowly.
The ACE inhibitors can cause various skin side effects; however, it rarely causes cutaneous vasculitis. Ramipril-induced cutaneous vasculitis is particularly rare and our case was atypical because the patient had tolerated lisinopril before. Previous successful treatment with one ACE inhibitor does not rule out the vasculitis caused by the drug from the same group.
Here we report ramipril-induced cutaneous vasculitis in a patient who required steroid therapy to control it.